Alert archive / Arizona / Flash Flood Warnings in 2008
Flash Flood Warning 32, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 26, 2008, 10:42 AM MST for Mohave County, Arizona. It was in force for 100 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2008, 10:42 AM MST (17:42 UTC)
- Expired
- Jul 26, 2008, 12:22 PM MST
- In force
- 100 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 114 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 11:25 AM MST | FLASH FLOOD | Hualapai Peak, AZ | A PARK OFFICIAL RELAYED REPORTS FROM THE PUBLIC THAT HUALAPAI MOUNTAIN ROAD WAS FLOODED BY WATER RUNNING ACROSS IT FROM WASHES AND SEVERAL BOULDERS WERE ON THE ROAD AROUND MILE MARKER 11. |
| Jul 26, 12:08 PM MST | HEAVY RAIN 2.05 | 3 S Hualapai Peak, AZ | A STORM TOTAL RAINFALL OF 2.05 INCHES WAS MEASURED AT THE MOSS BASIN RAWS. 1.92 INCHES OF RAIN FELL IN AN HOUR ENDING AT 1108 AM MST. |
| Jul 26, 12:15 PM MST | HEAVY RAIN 2.01 | Hualapai Peak, AZ | AN AUTOMATED GAUGE NEAR HUALAPAI PEAK RECORDED A STORM TOTAL OF 2.01 INCHES OF RAIN. 1.97 INCHES OF RAIN WAS RECORDED IN JUST 90 MINUTES ENDING AROUND 1130 AM MST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 5.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 261742 FFWVEF AZC015-261945- /O.NEW.KVEF.FF.W.0032.080726T1742Z-080726T1945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1042 AM MST SAT JUL 26 2008 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 1245 PM MST. * AT 1036 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. RAIN GAGE DATA AND RADAR INDICATE OVER ONE OF RAIN HAS FALLEN IN LESS THAN THE PAST 30 MINUTES. * LOCATIONS IMPACTED INCLUDE...HUALAPAI PEAK...HUALAPAI MOUNTAIN AND MOSS BASIN RAWS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN. LAT...LON 3515 11398 3515 11376 3497 11376 3497 11398 $$ SC
2 follow-up statements
000 WGUS75 KVEF 261821 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1121 AM PDT SAT JUL 26 2008 AZC015-261945- /O.CON.KVEF.FF.W.0032.000000T0000Z-080726T1945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 1121 AM MST SAT JUL 26 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM MST FOR CENTRAL MOHAVE COUNTY... AT 1114 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE HUALAPAI MOUNTAINS. RADAR ESTIMATES INDICATE TWO TO THREE INCHES OF RAINFALL HAS FALLEN IN THE PAST HOUR. A MOHAVE COUNTY ALERT GAGE ON HUALAPAI MOUNTAIN OBSERVED 1.96 INCHES OF RAINFALL SINCE APPROXIMATELY 10 AM MST. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUALAPAI MOUNTAIN AND HUALAPAI PEAK. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3515 11398 3515 11376 3497 11376 3497 11398 $$ SC
000 WGUS75 KVEF 261922 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1222 PM PDT SAT JUL 26 2008 AZC015-261931- /O.CAN.KVEF.FF.W.0032.000000T0000Z-080726T1945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 1222 PM MST SAT JUL 26 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL MOHAVE COUNTY... THE THUNDERSTORMS OVER THE HUALAPAI MOUNTAINS HAVE DIMINISHED AND FLASH FLOODING IS NO LONGER A THREAT...THEREFORE THE FLASH FLOOD WARNING FOR CENTRAL MOHAVE COUNTY HAS BEEN CANCELLED. LAT...LON 3515 11398 3515 11376 3497 11376 3497 11398 $$ SC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 9:46 AM MST, 56 minutes earlier.
Area forecast discussion, Jul 26, 9:46 AM MST, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 946 AM PDT SAT JUL 26 2008 ...CORRECTED FOR GRAMMAR IN SYNOPSIS... .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS FROM THE LAS VEGAS VALLEY SOUTH TODAY AS A WEAK UPPER DISTURBANCE INTERACTS WITH MOIST UNSTABLE AIR. THUNDERSTORMS WILL BE CONFINED TO MOHAVE COUNTY ARIZONA BY MONDAY AS DRY WESTERLY FLOW REDUCES AVAILABLE MOISTURE. TEMPERATURES WILL BE NEAR SEASONAL NORMS THROUGH EARLY NEXT WEEK. && .UPDATE...THUNDERSTORMS IN PROGRESS ALREADY THIS MORNING SO NOT MUCH TIME FOR DISCUSSION. STORMS FORMED OVERNIGHT IN THE LOW LEVEL MOIST AXIS EXTENDING UP THE COLORADO RIVER VALLEY SUPPORTED BY LIFT FROM MESOSCALE VORTEX OVER LAKE MEAD. MORNING UA ANALYSIS SHOWS COL AREA AND DEFORMATION AXIS SPLITTING FORECAST AREA WITH NORTHWEST HALF UNDER DRY SW FLOW ALOFT. SE HALF REMAINS MOIST AND UNSTABLE WITH SEVERAL CIRCULATIONS COMPETING TO DOMINATE STEERING FLOW. REMNANTS OF GENEVIEVE OFFSHORE EXPECTED TO LIFT OUT ACROSS AREA NEXT TWO DAYS. THIS WILL EVENTUALLY BRING DRYING TO ENTIRE FORECAST AREA BUT DURING THE TRANSITION COULD HELP TO SUPPORT DEEP CONVECTION TONIGHT INTO SUNDAY. REMNANTS OF DOLLY PROGGED TO SHEAR OUT BEFORE HAVING ANY SIGNIFICANT IMPACT ON OUR AREA. ONGOING CONVECTION IS LEAVING LOTS OF OUTFLOW BOUNDARIES TO INTERACT AND GENERATE NEW UPDRAFTS. INTEGRATED PW OF 1.0-1.5 INCHES FROM I-15 SOUTH COMBINED WITH LIGHT MEAN WINDS WILL MAKE FLASH FLOODING THE PRIMARY THREAT. -RUNK- .AVIATION...FOR MCCARRAN...BASED ON THE LATEST RADAR TRENDS...WILL KEEP A VCNTY TSTM IN THE TAF FOR THE REMAINDER OF THE MORNING. AT THE TERMINALS THIS MORNING...EXPECT THAT WE WILL BE DEALING MORE WITH JUST SOME SHRA-...WHILE TSTMS SHOULD GENERALLY STAY SOUTH AND EAST OF THE LAS VEGAS VALLEY. EXTENT OF CLOUD COVER AROUND THIS MORNING CAUSES CONCERN FOR JUST HOW MUCH SHOWER OR TSTM ACTIVITY WILL BE AROUND THIS AFTERNOON. WHILE SOME DRIER AIR ALOFT IS NOTED TO OUR SOUTH...LOWER LEVEL MOISTURE AND ENOUGH INSTABILITY COULD STILL RESULT IN ADDITIONAL CHANCES FOR A TSTM TO BE AROUND LATER THIS AFTERNOON AND EVENING SO WILL ADD IN A VCTY TSTM FOR THEN. TSTMS WILL ALSO OCCUR THROUGH THIS EVENING IN THE APPROACH CORRIDORS...WITH THE BEST ODDS IN THE PEACH SPRINGS AND MORMON MESA CORRIDORS. SCT-BKN CLOUDS AT/ABOVE 12K FEET TONIGHT. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...TWO DIFFERENT STORIES ACROSS THE AREA TODAY. ACROSS MOHAVE...CLARK...PARTS OF SAN BERNARDINO COUNTY AND EXTREME SOUTHEASTERN LINCOLN COUNTY...SHOWERS AND TSTMS WILL BE AROUND THROUGH THIS EVENING. MAIN CONCERNS WILL BE HEAVY DOWNPOURS FROM STORMS AND LOCALLY GUSTY WINDS AS WELL AS LOCAL REDUCTIONS IN VSBY AND CIGS TO MVFR OR IFR LEVELS. SCT-BKN CLOUDS IN THESE AREAS AT/ABOVE 12K FEET FOR TONIGHT. FURTHER NORTH AND WEST...DRIER AIR IN PLACE WILL ALLOW FOR A MAINLY CLEAR SKY TODAY INTO TONIGHT. GUSTY WINDS OF 15-20 KTS THIS AFTERNOON AND EVENING IN THE OWENS VALLEY AND AROUND KDRA. -STACHELSKI- && .PREV DISCUSSION...FROM 325 AM PDT...UPPER LEVEL DISTURBANCE THAT WAS OVER THE NORTHERN GULF OF CALIFORNIA LAST NIGHT HAS HELD TOGETHER NICELY...MORE THEN MODELS SUGGESTED 24 HOURS AGO. FEATURE CLEARLY EVIDENT IN WATER VAPOR IMAGERY MOVING NORTH ACROSS NORTHWEST ARIZONA. FEATURE IS RESPONSIBLE FOR NOCTURNAL SHOWERS WHICH ON RADAR ENCOMPASS PARTS OF EASTERN CLARK AND NORTHERN MOHAVE COUNTIES. DID HAVE AN ISOLATED THUNDERSTORM NEAR TEMPLE BAR AND ALSO HAVE BEEN GETTING SOME LIGHTNING STRIKES SOUTH OF INTERSTATE 40 BETWEEN NEEDLES AND ESSEX IN EASTERN SAN BERNARDINO COUNTY. USING THE GFS SOLUTION THIS MORNING AS IT WAS HANDLING THE UPPER LEVEL DISTURBANCE AND ASSOCIATED AREA OF FORCING BETTER. GFS SLOWLY SHIFTS THE WEAK DISTURBANCE NORTH AND EAST ACROSS NORTHERN ARIZONA TODAY. WE WILL HAVE AROUND 6 MORE HOURS OF FORCING FROM DISTURBANCE THEN LATE MORNING AND AFTERNOON CONVECTION WILL BE DRIVEN BY SURFACE HEATING. FOR TODAY...DID NOT DIFFERENTIATE ON TIMING OF SHOWERS OR THUNDERSTORMS IN ZONES NEAR OR CURRENTLY EXPERIENCING WEATHER. NOT IMPRESSED WITH MONSOON PUSH AS MODELS SHOWING H8 DEWPOINT CREEPING ONLY AS HIGH AS 10-12 DEG CELSIUS ACROSS ERN SAN BERNARDINO AND SOUTHERN MOHAVE COUNTIES THIS AFTERNOON. ONLY MAKES SENSE THAT THOSE AREA WILL EXPERIENCE BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING WITH BRIEF HEAVY RAIN THE CONCERN. AS FOR SUNDAY AND MONDAY...MODELS HAVE BEEN CONSISTENT DEVELOPING HIGH PRESSURE CENTER TO OUR SOUTH WITH DRIER WESTERLY FLOW SPREADING IN FROM THE WEST. CONFIDENCE GROWING IN THIS SCENARIO SO DID START TO TRIM BACK POPS IN SOUTHEAST CALIFORNIA SUNDAY AND REMOVED ALL MENTION OF THUNDERSTORMS ON MONDAY EXCEPT IN NORTHWEST ARIZONA. TEMPERATURES WILL BE CLOSE TO SEASONAL NORMALS. -PIERCE- .LONG TERM...TUESDAY TO FRIDAY...A TROUGH IS EXPECTED TO PASS THROUGH THE PACNW TUESDAY AND TO FLATTEN THE RIDGE OVER THE SOUTHERN CONUS. MODEL DIFFERENCES AFTER THIS MAKE THE FORECAST LESS CERTAIN. KEPT IN THE CHANCE POPS TUESDAY AND WEDNESDAY AS DO NOT SEE STRONG ENOUGH WEST FLOW WITH THE TROUGH TO SCOUR OUT THE MOISTURE. THE GFS BRINGS A TROUGH INTO THE PACNW AGAIN THURSDAY AND FRIDAY AND WITH IT A POTENTIALLY DRYING SOUTHWEST FLOW WHILE ECMWF HAS LITTLE TROUGHING THERE AND HAS A BROAD RIDGE OVER THE SOUTHWESTERN 2/3S OF THE CONUS. HAVE LEANED MORE TOWARDS THE GFS SOLUTION WHICH LEADS TO DRYER FAR EXTENDED. HAVE REMOVED NIGHT TIME THUNDERSTORMS FOR THURSDAY AND FRIDAY. OTHERWISE JUST MADE MINOR CHANGES IN THE OTHER PARAMETERS. && -JACQUES- .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 26, 5:25 AM MST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 525 AM PDT SAT JUL 26 2008 AZZ001>003-036-CAZ523>527-NVZ015>022-270700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 525 AM PDT SAT JUL 26 2008 /525 AM MST SAT JUL 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR MAINLY SOUTH AND EAST OF INTERSTATE 15 TODAY. BRIEF HEAVY RAIN AND LOCALIZED FLOODING WILL BE THE MAIN IMPACT FROM THE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A DRIER WESTERLY FLOW WILL START TO DEVELOP ACROSS THE REGION ON SUNDAY AND PUSH MONSOON MOISTURE BACK INTO ARIZONA AS EARLY AS THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 26, 7:29 AM MST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
729 AM PDT SAT JUL 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLOOD ECHO BAY 36.32N 114.41W
07/26/2008 CLARK NV PARK/FOREST SRVC
THE PARK SERVICE REPORTED THAT WASHES WERE RUNNING FULL
AT ECHO BAY AND THE BOAT LAUNCH RAMP AREA WAS FLOODED.
&&
STACHELSKILocal storm report, Jul 26, 9:24 AM MST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
924 AM PDT SAT JUL 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM LIGHTNING 3 N LAKE HAVASU CITY 34.49N 114.33W
07/25/2008 MOHAVE AZ UNKNOWN
SEWER PLANT TRANSFORMER WAS HIT BY LIGHTNING. PARTS OF
THE PLANT ARE NOT OPERATIONAL. TIME WAS ESTIMATED BY
RADAR AND LIGHTNING OBSERVATIONS AND CALLED IN BY SPOTTER
AZ-69.
&&
ELThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:23 AM MST | Areal Flood Advisory | VEF | 112 min | |
| Jul 26, 12:06 PM MST | Areal Flood Advisory | VEF | 96 min | |
| Jul 26, 1:45 PM MST | Flash Flood Watch | VEF | Mohave | 7 hr |
| Jul 26, 2:55 PM MST | Flash Flood Warning | VEF | Mohave | 42 min |
Nearby
Flash Flood Warnings in Arizona, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.